MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM DOUBLE-LEAD TAP, CANNULATED; TAP, BONE

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM DOUBLE-LEAD TAP, CANNULATED; TAP, BONE
Model Number 299704960
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date in 2021 during an unknown procedure, the surgeon was tapping tough sclerotic bone over the guidewire.Both verse cannulated taps snapped when preparing the pilot hole.Fragments were generated and removed using dolphin nosed pliers.The procedure was successfully completed using an alternative tap.There was a surgical delay of fifteen (15) minutes.There was no patient consequence.This report is for one (1) expedium spine system double-lead tap, cannulated 6mm 30-60mm plus or minus 1.67 percent.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Date of event: event occurred on an unknown date in 2021.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Investigation summary: visual inspection: the 6mm double-lead tap, can (p/n: 299704960, lot number: pu108236) was received at us cq.Visual inspection of the complaint device showed the threaded tip of the device had broken off and broken fragment was returned.No other issues were observed with the complaint device.Device failure/defect identified? yes.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint was confirmed as the threaded distal tip had broken off.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for 6mm double-lead tap, can was conducted identifying that lot number pu108236 was released in four batches.Batch1: lot was released on 26 may 2016 with no discrepancies.Batch2: lot was released on 26 may 2016 with no discrepancies.Batch3: lot was released on 18 may 2016 with no discrepancies.Batch4: lot was released on 18 may 2016 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM DOUBLE-LEAD TAP, CANNULATED
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key13010111
Report Number1526439-2021-02554
Device Sequence Number16585845
Product Code HWX
UDI-Device Identifier10705034467023
UDI-Public10705034467023
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704960
Device Catalogue Number299704960
Device Lot NumberPU108236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Initial Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.37MM GUIDEWIRE, BLUNT.; 5MM DOUBLE-LEAD TAP, CAN.; UNKNOWN SCREWS.
Patient SexUnknown